Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 17, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 19, 2019, 11:35 AM EDT for 5 counties in Georgia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 11:35 AM EDT (15:35 UTC)
- Expired
- Apr 19, 2019, 12:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:24 PM EDT | TSTM WND DMG | 10 Se Lincolnton, GA | TREE DOWN ON POWER LINE - CHEROKEE COUNTRY. |
| Apr 19, 12:24 PM EDT | TSTM WND DMG | 10 Se Lincolnton, GA | TREE DOWN ON POWER LINE - CHEROKEE COUNTRY CLUB ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:44 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WUUS52 KCAE 191535
SVRCAE
GAC033-073-181-189-245-191630-
/O.NEW.KCAE.SV.W.0017.190419T1535Z-190419T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1135 AM EDT Fri Apr 19 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
McDuffie County in east central Georgia...
Columbia County in east central Georgia...
Lincoln County in east central Georgia...
Burke County in east central Georgia...
Richmond County in east central Georgia...
* Until 1230 PM EDT.
* At 1134 AM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Sharon to near Louisville to
Oak Park, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Fort Gordon,
Augusta, Martinez, Plant Vogtle, Hephzibah, Harlem, Lincolnton,
Sardis, Midville, Glendale, Gough, South Augusta, Elijah Clark
State Park, Mistletoe State Park and Summerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM EDT for east central
Georgia...and central South Carolina.
A tornado watch remains in effect for the warned area. Conditions are
favorable for tornadoes to form.
Persons in campgrounds should seek shelter until these storms pass.
&&
LAT...LON 3283 8231 3323 8223 3331 8234 3336 8255
3361 8265 3366 8251 3365 8249 3398 8264
3380 8230 3363 8220 3346 8193 3334 8194
3325 8184 3325 8185 3304 8154 3304 8155
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 1534Z 205DEG 53KT 3362 8272 3299 8247 3235 8234
HAIL...<.75IN
WIND...60MPH
$$
LCV1 follow-up statement
240
WWUS52 KCAE 191600
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1200 PM EDT Fri Apr 19 2019
GAC033-073-181-189-245-191630-
/O.CON.KCAE.SV.W.0017.000000T0000Z-190419T1630Z/
McDuffie GA-Columbia GA-Lincoln GA-Burke GA-Richmond GA-
1200 PM EDT Fri Apr 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR MCDUFFIE...COLUMBIA...LINCOLN...BURKE AND RICHMOND COUNTIES...
At 1159 AM EDT, severe thunderstorms were located along a line
extending from near Wrightsboro to near Wrens to Midville, moving
north at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Fort Gordon,
Augusta, Martinez, Plant Vogtle, Hephzibah, Harlem, Lincolnton,
Sardis, Midville, Glendale, Gough, South Augusta, Elijah Clark State
Park, Mistletoe State Park and Summerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM EDT for east central
Georgia...and central South Carolina. Conditions are favorable for
tornadoes to form.
&&
LAT...LON 3283 8231 3323 8223 3331 8234 3336 8255
3361 8265 3366 8251 3365 8249 3398 8264
3380 8230 3363 8220 3346 8193 3334 8194
3325 8184 3325 8185 3304 8154 3304 8155
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 1559Z 190DEG 36KT 3352 8256 3324 8239 3280 8222
HAIL...<.75IN
WIND...60MPH
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:56 AM EDT, 39 minutes earlier.
Area forecast discussion, Apr 19, 10:56 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1056 AM EDT Fri Apr 19 2019
.SYNOPSIS...
A strong cold front crossing the region will bring strong to
severe thunderstorms to the area today. Much cooler air will
move into the area behind the front Saturday with temperatures
moderating Sunday into the middle of next week as high pressure
resides over the region. The next chance of showers will be
Wednesday and Thursday as a weak front nears the area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Highly amplified pattern with an upper low cutting off over the
lower Mississippi Valley today. A surface cold front is
currently moving into Georgia, and will push across south
Carolina this afternoon. A squall line crossing GA is now
approaching the CSRA, and will continue east across the
Midlands through the afternoon. The western half of the forecast
area in an enhanced risk for severe storms, while the eastern
half of the Midlands is in moderate risk, where diurnal trends
would indicate a greater chance for severe weather. Given the
strength of the environmental wind fields, and the organizing
convection, the squall line will likely will be accompanied by
increasing potential for damaging wind gusts. Brief tornadoes
are also possible, and the Storm Prediction Center has issued a
Tornado Watch for the entire area through 6 PM. Models continue
to show wind shear with instability increasing to moderate
during the late afternoon. The threat for severe weather will
end this evening as the squall line moves east of the area.
A strong pressure gradient developing over the region will
bring windy conditions, and a Lake Wind Advisory has been
issued through midnight.
High temperatures will range from the lower 70s west to around
80 degrees east.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Cold front will be east of the forecast area this evening and
move further into the Atlantic Basin overnight as the upper low
remains west of the region. The upper low will track
northeastward tonight nearing the Ohio Valley by daybreak
Saturday then slowing as it ejects further northeastward
Saturday and Saturday night. With the front moving further away
from the region tonight and drier air behind the front moving
over the area will see remaining showers and isolated
thunderstorms come to an end during the evening with dry weather
expected overnight. Winds will remain strong and gusty into the
early morning hours before diminishing toward daybreak
resulting in strong cold air advection over the region and
overnight low temperatures falling into the upper 40s to around
50.
Forecast issue Saturday with the upper low northwest of the
forecast area and the cold pool aloft. Although cold air
advection will be weakening afternoon highs will struggle to
reach the low to mid 60s limiting convective potential. Model
soundings indicate some lingering low level moisture so have
remained with slight chance pops on Saturday across the northern
and western Midlands with a dry forecast elsewhere. Clouds will
slowly diminish Saturday night and winds will become light
toward daybreak resulting in overnight lows in the low to mid
40s.
Sunday and Sunday night will see high pressure building into
the region along with drier air. The northwesterly flow which
brought the cold air advection to the region will have exited
the area and with plenty of sunshine temperatures will warm back
into the low to mid 70s for most locations. With light and
variable winds and mostly clear skies Sunday night radiational
cooling will be optimal resulting in overnight lows in the upper
40s to around 50.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will dominate the region through Wednesday with
temperatures continuing to warm each day. This will keep dry
conditions in place with mostly clear skies Monday and Tuesday.
On Wednesday the synoptic situation will begin to change as a
frontal boundary drops southward toward the region. As the front
moves toward the area flow will turn to southerly and moisture
will begin returning to the area. On Thursday the GFS bring the
front into the forecast area while the ECMWF hangs the front
through central NC. As such have kept slight chance pops for
the area for Wednesday and Thursday. Temperatures through the
long term will be in the low to mid 80s.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR cigs affecting the TAF sites. Strong/gusty
winds are developing and will continue through the end of the
TAF period. Severe thunderstorms may occur across the area
today.
Mostly dry conditions across the TAF sites currently. Based on
current storm motion. the line of strong to severe
thunderstorms currently moving through Georgia is expected to
reach AGS/DNL around 16Z, and CAE/CUB and OGB around 19Z. Strong
wind shear will be associated with the front supporting
organized thunderstorms. There will be possibility of damaging
winds, and isolated hail and tornadoes. The bulk of the showers
should be east of the terminals by 21Z, but convergence near
the front and cooling aloft supports a continued shower chance.
May see some improvement in cigs this evening once the cold
front moves east, however convergence and low level moisture
associated with the upper level low may continue MVFR cigs
through the evening.
EXTENDED AVIATION OUTLOOK...Strong and gusty winds will continue
into Saturday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until midnight EDT tonight for GAZ040-
063>065-077.
SC...Lake Wind Advisory until midnight EDT tonight for SCZ016-018-
020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Apr 19, 4:22 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 422 AM EDT Fri Apr 19 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 200830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 422 AM EDT Fri Apr 19 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. A strong cold front will cross the area today. Severe thunderstorms producing damaging wind gusts and isolated tornadoes are possible ahead of the front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:35 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln | 55 min |
| Apr 19, 12:37 PM EDT | Tornado Warning | CAE | Columbia | 23 min |
| Apr 19, 2:59 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln, McDuffie, Richmond | 46 min |
| Apr 19, 3:46 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 59 min |
| Apr 19, 5:36 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 54 min |
| Apr 19, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Richmond | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.